Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffer depression. Having bipolar disorder. Have thyroid disorder. Taking throxine and Janumet. Suggest?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5492 Questions
Question
My mother is under depression since one and half years.she was told that she is having bipolar disorder..now she is under depression and following symptoms we are noticing:

no feelings,cold attitude,no appetite,dont want any physical activities,no XXXXXXX on any news,blank looks.acute constipation

The report of Valproic acid has come and it is 38.90
she has thyroid disorder and diabetic. The latest test of Sugar (Fasting)- 120, PP-150.
T3- 164,T4-16.80,TSH-0.05
She is taking throxine 100mg medicine for thyroid
For sugar she is taking janumet 50mg/1000mg - 1tab after breakfast & 1tab after dinner Diamicron xr 60 - one tab before breakfast and one tab after dinner
Ecosprin AV 75 - one tab after dinner
kindly suggest
Posted Tue, 15 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 2 days later
Brief Answer:
Your mother seems to be on correct treatment.

Detailed Answer:
Hi,

Thank you for posting your query.

The symptoms described by you suggest a diagnosis of depression in your mother and I agree with your doctor's diagnosis. Also, her current medications seem to be correct.

The only additional thing I would suggest is to do a brain MRI, if not done. Sometimes, lacunar infarcts (small blood clots in brain) could also lead to similar symptoms.

Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Suffer depression. Having bipolar disorder. Have thyroid disorder. Taking throxine and Janumet. Suggest? 4 hours later
As she was not getting cured so we visited one new reputed psychatrist over here yesterday and he suggested following medicines

depakote 250mg - 1-0-1
lamogin 50mg - 1-0-1
mirtaz 15mg - one tab at night
bupron sr 150mg - 1-0-1
qutipin 50mg - one tab at night
nitrest 10mg - one tab at night

Kindly suggest what to do
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Brief Answer:
The medicines can be continued.

Detailed Answer:
Thank you for getting back.

The medicines prescribed by the psychiatrist seem to be correct, so, please continue them as per his advice.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by
 
Follow-up: Suffer depression. Having bipolar disorder. Have thyroid disorder. Taking throxine and Janumet. Suggest? 18 minutes later
She is having constipation and gastric problem along with that she is not feeling like eating anything..kindly suggest
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
My answer is below

Detailed Answer:
For constipation, she can take duphalac syrup at nights.

For gastric problem, she can take rabeprozole. The usual dose is 20 mg taken once daily before breakfast.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor